Alert archive / California / Flash Flood Warnings in 2011
Flash Flood Warning 16, NWS San Diego, CA
NWS San Diego, CA issued this flash flood warning at Aug 1, 2011, 2:09 PM PDT for Riverside County, California. It was in force for 81 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 1, 2011, 2:09 PM PDT (21:09 UTC)
- Expired
- Aug 1, 2011, 3:30 PM PDT
- In force
- 81 min
- Issued by
- NWS San Diego, CA
- Area
- Storm-based polygon
- Flood severity
- None
County Riverside County, CA
The radar
The San Diego radar (KNKX), 95 km from the middle of the area, began a volume at 21:10 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
San Diego, CA (KNKX), launched 12:00Z, 9.2 hours before the alert went out and 113 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 80 J/kg
- Mixed-layer CIN
- -587 J/kg
- Mixed-layer LCL
- 938 m above ground
- 0-6 km bulk shear
- 20 kt
- 0-1 km storm-relative helicity
- 34 m²/s²
- 0-3 km storm-relative helicity
- 94 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted, in the capitals the NWS used until 2016.
510 WGUS56 KSGX 012109 FFWSGX CAC065-012230- /O.NEW.KSGX.FF.W.0016.110801T2109Z-110801T2230Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE SAN DIEGO CA 209 PM PDT MON AUG 1 2011 THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS ISSUED A * FLASH FLOOD WARNING FOR... CENTRAL RIVERSIDE COUNTY IN SOUTHERN CALIFORNIA... * UNTIL 330 PM PDT * AT 200 PM PDT...FLASH FLOODING WAS INDICATED BY DOPPLER RADAR FROM A STORM OVER THE WARNED AREA. * THE STORM PRODUCING FLASH FLOODING WILL OTHERWISE REMAIN OVER MAINLY RURAL AREAS OF THE INDICATED COUNTY. PRECAUTIONARY/PREPAREDNESS ACTIONS... EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL CREEKS AND STREAMS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY...COUNTRY ROADS ALONG THE BANKS OF CREEKS...STREAMS AND OTHER LOW LYING AREAS ARE SUBJECT TO FLOODING. RUNOFF FROM THE STORMS WILL MOVE DOWN THE EASTERN FOOTHILLS AND MOVE INTO THE COACHELLA VALLEY. DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY. MOVE TO HIGHER GROUND. A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING. IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY. RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY AUTOMOBILE. && LAT...LON 3375 11669 3377 11650 3360 11630 3349 11666 $$ WHITLOW
2 follow-up statements
304 WGUS76 KSGX 012146 FFSSGX FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE SAN DIEGO CA 246 PM PDT MON AUG 1 2011 CAC065-012230- /O.CON.KSGX.FF.W.0016.000000T0000Z-110801T2230Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ RIVERSIDE CA- 246 PM PDT MON AUG 1 2011 ...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 330 PM PDT FOR CENTRAL RIVERSIDE COUNTY... AT 236 PM PDT...HEAVY RAIN PRODUCING FLASH FLOODING WAS INDICATED BY DOPPLER RADAR OVER THE WARNED AREA. THIS THUNDERSTORM WITH EXCESSIVE RAIN WILL OTHERWISE REMAIN OVER MAINLY RURAL AREAS OF THE INDICATED COUNTY. PRECAUTIONARY/PREPAREDNESS ACTIONS... THE STORMS WERE SLOWLY DIMINISHING. RUNOFF WILL CONTINUE FOR ANOTHER 45 MINUTES. EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL CREEKS AND STREAMS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY...COUNTRY ROADS AND ALONG THE BANKS OF CREEKS...STREAMS AND OTHER LOW LYING AREAS ARE SUBJECT TO FLOODING. DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY. MOVE TO HIGHER GROUND. A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING. IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY. RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY AUTOMOBILE. && LAT...LON 3375 11669 3377 11650 3360 11630 3349 11666 $$ WHITLOW
199 WGUS76 KSGX 012234 FFSSGX FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE SAN DIEGO CA 334 PM PDT MON AUG 1 2011 CAC065-012243- /O.EXP.KSGX.FF.W.0016.000000T0000Z-110801T2230Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ RIVERSIDE CA- 334 PM PDT MON AUG 1 2011 ...THE FLASH FLOOD WARNING HAS EXPIRED FOR CENTRAL RIVERSIDE COUNTY... AT 325 PM THE STORM HAD DECREASED. SOME RUNOFF WILL CONTINUE BUT DECREASING. LAT...LON 3375 11669 3377 11650 3360 11630 3349 11666 $$ WHITLOW
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Diego, CA wrote its last area forecast discussion before this flash flood warning went out at Aug 1, 2:00 PM PDT, 9 minutes earlier.
Area forecast discussion, Aug 1, 2:00 PM PDT, 9 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SAN DIEGO CA 200 PM PDT MON AUG 1 2011 .SYNOPSIS... ENOUGH MONSOONAL MOISTURE WILL REMAIN THROUGH TUESDAY FOR SMALL CHANCES OF AFTERNOON AND EARLY EVENING THUNDERSTORMS FOR THE MOUNTAINS AND DESERTS. DRIER SOUTHWEST FLOW WILL PREVAIL FOR WEDNESDAY INTO THE WEEKEND. THE MARINE LAYER WILL BEGIN TO REBOUND THE NEXT FEW NIGHTS AND THIS WILL GRADUALLY INCREASE OUR COASTAL CLOUD COVERAGE. && .DISCUSSION...FOR EXTREME SOUTHWESTERN CALIFORNIA INCLUDING ORANGE... SAN DIEGO...WESTERN RIVERSIDE AND SOUTHWESTERN SAN BERNARDINO COUNTIES... THUNDERSTORMS STARTED ERUPTING BEFORE NOON TODAY BUT MOSTLY ALONG THE PENINSULAR RANGE SO FAR. THESE WILL HAVE SHORT LIFE AND WE DO NOT EXPECT THE MAGNITUDE OF THUNDERSTORMS THAT WE GOT YESTERDAY. THE FLOW ALOFT IS SHIFTING FROM A FAVORABLE MONSOON DIRECTION TO THE SOUTHWEST...DRIER AND LESS FAVORABLE FOR PRODUCING THUNDERSTORMS. ON TUESDAY THE MOISTURE DECREASES FURTHER SO THE CHANCE WILL BE EVEN LESS...AND BY WEDNESDAY WE ARE NOT FORECASTING THEM. THE HIGH PRESSURE RIDGE OVER THE FOUR CORNERS WILL SLIDE EASTWARD UNDER THE WEIGHT OF A WEAK TROUGH TO OUR NORTH THIS WEEK. THIS IS THE CAUSE OF THE MONSOON MOISTURE RETREATING AND IT WILL ALSO HELP RECOVER OUR MARINE LAYER AND FORM MORE COASTAL LOW CLOUDS EACH NIGHT AND MORNING. TEMPS WILL BE A LITTLE BELOW AVERAGE WEDNESDAY INTO THE WEEKEND. OVER THE WEEKEND AND EARLY NEXT WEEK THE HIGH PRESSURE RIDGE ATTEMPTS TO BUILD WESTWARD AGAIN...MAYBE OPENING THE MONSOON DOOR JUST A CRACK...BUT NOT ENOUGH TO MENTION ANY CHANCES OF PRECIP IN OUR FORECAST. IT DOES LOOK NOTICEABLY WARMER NEXT WEEK. && .AVIATION... 012045Z...VFR CONDITIONS FOR COASTAL SITES. THERE IS A 20 PERCENT CHANCE OF OUTFLOW AND RAIN FROM ONGOING AND DEVELOPING THUNDERSTORMS TO AFFECT PSP NEAR 00Z. FORCING FOR STORMS IS TERRAIN AND HEATING BUT OUTFLOW BOUNDARIES MAY PROVIDE ADDITIONAL SUPPORT TO 01Z. NOT MUCH INDICATION OF STRATUS RETURNING TONIGHT BUT POSSIBLY A STRIP OF CLOUDS IN NORTHERLY LOW LEVEL FLOW JUST OFFSHORE. THERE IS A 40-50 PERCENT CHANCE FOR CRQ AND SAN TO HAVE BKN010 BY 12Z SO HAVE INCLUDED A TEMPO GROUP FOR SAN. && .SGX WATCHES/WARNINGS/ADVISORIES...NONE. && PUBLIC...MM AVIATION...TARDY
Hazardous weather outlook, Aug 1, 4:25 AM PDT, 9 hours 44 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SAN DIEGO CA 425 AM PDT MON AUG 1 2011 CAZ042-043-048-050-055>058-060>062-020100- ORANGE COUNTY COASTAL AREAS-SAN DIEGO COUNTY COASTAL AREAS- SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE- SAN DIEGO COUNTY VALLEYS-SAN BERNARDINO COUNTY MOUNTAINS- RIVERSIDE COUNTY MOUNTAINS-SANTA ANA MOUNTAINS AND FOOTHILLS- SAN DIEGO COUNTY MOUNTAINS-APPLE AND LUCERNE VALLEYS- COACHELLA VALLEY-SAN DIEGO COUNTY DESERTS- 425 AM PDT MON AUG 1 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR ALL OF EXTREME SOUTHWESTERN CALIFORNIA. .DAY ONE...TODAY AND TONIGHT THERE IS A CHANCE OF AFTERNOON AND EARLY EVENING THUNDERSTORMS IN THE MOUNTAINS AND DESERTS. THE THE FLASH FLOOD POTENTIAL INDEX IS MODERATE...THUNDERSTORMS ARE EXPECTED TO DEVELOP...AND ISOLATED FLASH FLOODING IS POSSIBLE. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY FOR TUESDAY...THERE IS A SLIGHT CHANCE OF AFTERNOON AND EARLY EVENING THUNDERSTORMS IN THE MOUNTAINS AND DESERTS. THE FLASH FLOOD POTENTIAL INDEX IS LOW...THE RISK OF FLASH FLOODING IS MINIMAL. .SPOTTER INFORMATION STATEMENT... SKYWARN WEATHER ACTIVATION IS NOT REQUESTED FOR THIS AREA... HOWEVER WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS. MARTIN
The office that day
Everything else NWS San Diego, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 1, 1:59 PM PDT | Flash Flood Warning | SGX | San Diego | 91 min |
| Aug 1, 3:14 PM PDT | Flash Flood Warning | SGX | San Bernardino | 61 min |
Nearby
Flash Flood Warnings in California, 2011Every flash flood warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.